Ivermectin advocate dies from horrifying side effects — and followers report 'severe' symptoms
A Rhode Island man who promoted ivermectin died from a common side effect to the veterinary medicine, sparking concerns from his followers about their own reactions to the drug.
Danny Lemoi, of Foster, had been taking a daily dose of veterinary-grade ivermectin since 2012, after he was diagnosed with Lyme disease, and he said he quit all other medical treatments five years later because he believed the drug intended for large animals like cows and horses had "regenerated" his heart muscle, reported Vice News.
“Though it was obvious that Danny had the biggest heart, it was unbeknownst to him that his heart was quite literally overworking and overgrowing beyond its capacity, nearly doubled in size from what it should have been,” wrote the administrators on his Telegram channel. “We understand that this is going to raise questions for those who were following him.”
Ivermectin became a popular -- but ineffective -- alternative to COVID-19 treatments promoted by anti-vaccine advocates, and some of Lemoi's followers followed his dosage recommendations for themselves and children who have autism, Down syndrome and other conditions, and some of them reported alarming side effects after his March 3 death.
“I’m 4 months now and all hell’s breaking loose, all pain has hit my waist down with sciatic, shin splints, restless leg syndrome, tight sore calves & it feels like some pain in the bones,” a member wrote last week.
The conditions they reported matched numerous well-known side effects from ivermectin, which is used to treat parasitic worms like tapeworm in livestock, but the administrators pledged to continue Lemoi's Telegram channel while some followers cast doubt that his death was related to the drug.
“I am very new to this... I’ve been on Bimectin paste for 20 days,” said one follower, who also claimed to have Lyme disease. “I have severe chest pain. Costochondritis symptoms. Air hunger, internal tremors, brain fog, headaches on the back of my head, anxiety, depression, doom and gloominess.”